Hi im back

Today i rang my GP for my newest T3 bloods as i see my endo on 28.8.13.

The GP had flagged them as raised at 7.7 (range 3.5-6.5)I take 1 and a half Liothynin daily and feel the best i have since flippin diagnosis on dec 4 2011!

I dont want the consultant to reduce my meds is 7.7 too high when i feel this well and my weight is brill i weighed at my worst 11st 4lb way too much for me.

After using the hairy bikers and running i now look and feek fab 8 12 and well.

Please advise and tell me if i am ok and what i can say to ensure they dont put me back as i cannot and will not go there ever again...x

Last edited by

9 Replies

  • I strongly suspect that your endo will insist that your T3 dose is reduced. This is exactly what they go into a major panic about.

    When was your blood drawn in relation to taking your T3 tablets? How many hours had elapsed between the two?

  • I took my meds at 6 am and had my bloods done at 11.00 am.....why will they reduce when its not that much higher?

  • well my 20 mcg dose i take half a tabletin the evening

  • If you had taken your dose at 6am but not had the blood drawn until late afternoon, your FT3 level would almost certainly have been lower, as you will have 'used some of it up'. I take desiccated thyroid (which contains T4 and T3) and always make sure to leave at least twelve hours, preferably 24 hours between taking meds and blood draw.

  • Whilst you can sometimes get away with having a slightly elevated FT4 result, that is not the case with the FT3 result. As T3 is the active hormone, it is believed that too much will cause heart problems (e.g. atrial fibrillation) among other things.

    So an FT3 reading over the range will be a signal to your endo and/or GP that you are on too much medication.

  • Many Thanks for the response i kinda thought that too it just sucks

  • I have been on lots of antibiotics these last 6 weeks..very strong as i have an ear infection that hastn cleared...i mean very strong i wonder if this can affect my T3 levels

  • I think you should say to your Endo that you took your T3 meds before your blood test.

    This is an excerpt from Dr Lowe (he doesn't only use T3 as a protocol):

    The problem I'm facing is that my TSH is very low and my T3 is high. On occasion, I feel that my heart is pounding or I feel anxious. Other than these symptoms every once in a while, I don't feel overstimulated. But because of these symptoms and the lab results, my doctor wants to take me totally off T3 and send me to a local endocrinologist. I've inquired at the endocrinologist's office and learned that he doesn't believe in using Cytomel or your protocol. What can I do? There must be other options than just taking the Cytomel away completely. I feel good now and live an active lifestyle. I don't want that taken away. Please help. I'm desperate not to go back to the way I was before.

    Dr. Lowe: The improvements you describe are typical of what we hear from patients using high-enough doses of Cytomel. Because of your improvements, and because your symptoms of possible overstimulation are occasional, taking you completely off Cytomel seems to me radically improper.

    For someone taking 100 mcg of T3, we expect your pattern of lab results—a low TSH and high T3. However, your TSH and T3 levels are irrelevant to whether you're overstimulated or not. Two studies we just completed confirm other researchers findings: these tests are not reliable gauges of a patient's metabolic status. Many patients taking T3 have TSH and T3 levels like yours but still have severely low metabolic rates. Their metabolic rates become normal only when they increase their dosages further. Their metabolic rates become normal and they have no detectable overstimulation.


  • did you try lower doses of T3 before trying high dose T3? What was you TSH on T4 only?

You may also like...